Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 22, 2017, 7:21 PM MDT for Roosevelt County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 22, 2017, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
422 WWUS85 KABQ 230121 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 721 PM MDT SAT JUL 22 2017 NMZ536-230145- Roosevelt County- 721 PM MDT SAT JUL 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY UNTIL 745 PM MDT... At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near Dora, or 16 miles south of Portales, moving southwest at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm along with heavy rain. Locations impacted include... Elida, Dora, Pep and Rogers. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3407 10325 3390 10312 3372 10353 3396 10368 TIME...MOT...LOC 0120Z 064DEG 11KT 3394 10336 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:05 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 22, 5:05 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 505 PM MDT Sat Jul 22 2017 .AVIATION... 00Z TAF CYCLE Dominant upper high center to continue regrouping over the Four Corners/Great Basin. Sct convection which developed over the northern and western higher terrain will drift to the west and south and into the lower elevations while wdly sct tstms over the ern plains track to the west. Outflow boundary collisions will also result in erratic cell motion. In addition, short term forecast models indicate a surface boundary originating from convection over the north central/northeast to track southward through most of the ern plains and central portion of NM by 23/09Z. Mts occasionally obscured in brief MVFR cigs/vsbys in tstms, the stronger of which may contain small hail and wnd gusts to 45kt. Light showers and isold tstms to linger aft 23/06Z. && .PREV DISCUSSION...311 PM MDT Sat Jul 22 2017... .SYNOPSIS... Showers and storms with locally heavy rainfall will continue over NM through the weekend as a weak frontal boundary sags south through the state. There is an elevated risk of flash flooding with this pattern along and west of the central mountain chain into Sunday. High pressure will rebuild over eastern NM for most of next week and focus the moisture plume over northern and central NM. Not much change is expected over the state with daily rounds of showers and thunderstorms, especially around the high terrain. Any direct hit from storms will be capable of producing heavy rainfall and possible flash flooding. Temperatures in this pattern will be close to normal. && .DISCUSSION... As can often happen with convective season, there is another shift in model trends today. The past two or three model cycles favored an H5 dome centered over NM all of next week with a weakened moisture plume thinned out over the state. Now, several 12Z runs have more abundant deep-layer moisture centered over NM while the H5 ridge drifts from west TX into eastern AZ through next week. But first, the boundary that models struggled with the past few days has come to fruition across northern NM and is serving as the focus for showers and storms with locally heavy rainfall. The 12Z WRF/NAM and latest HRRR/RAP have caught on and show a robust convectively aided boundary shifting southward and becoming stationary along the I-40 corridor overnight into Sunday. Meanwhile, a 35kt speed max at 300mb over the Four Corners region shifts southeast across northern NM. The main point of uncertainty is how much a 500-400mb layer dry slot limits convection in the same area where low level convergence is strongest. Despite this wrinkle in confidence, based on near-term and hi-res model solutions have raised PoPs along the I-40 corridor thru Sunday with mention of heavy rainfall. PWAT values are shown to rise above 1.2" for many areas so the potential for flash flooding will continue into Sunday. As noted above, the 12Z model suite has trended wetter again next week. The H5 ridge builds into eastern NM Monday while an H5 low center gathers along the CA coastline. A more favorable pattern for deep-layer, moist southerly flow develops across the area, which has been lacking on most days this season. This will allow the potential for flash flooding to continue Monday. The H5 center slowly drifts west across central NM Tuesday and Wednesday then into AZ Thursday. This will gradually shift the steering flow throughout the week but with overall slow storm motions. PWAT values rise to as high as 1.5" at KABQ Thursday per the 12Z GFS, which would be centered on our climatological peak for the season. If in fact the wetter pattern materializes then locally heavy rainfall with recycling of low level moisture will continue each afternoon through at least next weekend. Guyer && .FIRE WEATHER... Afternoon storms have fired up early today over the northern and western high terrain. Storm motion will be slow and generally to the W/WNW through this evening. A mid-level layer of dry air has so far acted to supress and delay convection over much eastern and central NM until later this evening. A backdoor sfc bdry will slide S over the NE NM tonight, with the chance for overnight storms firing up during its passage as well as producing a modest east gap wind through the cntrl RGV. The backdoor front also looks to collide with a remnant sfc bdry currently parallel with I-40, sparking overnight storm activity over the eastern plains mainly S of I-40. Sunday will see increased coverage of afternoon storm activity firing off the higher terrain before moving to lower elevations. Near record level PWAT values 1.25"-1.40" will be present across the forecast area, along with Td's in the mid-upper 50s. Light steering flow will create ripe conditions for flash flooding potential. The upper high shifts east over the TX/OK panhandle early next week with continued rounds of afternoon convection, mainly favoring western and central NM. With decent monsoonal moisture remaining over the area, showers/storms will likely persist late overnight into the early morning hours. A slight downtrend in storm coverage is expected by mid-week as the upper high transitions back west. With both the GFS and ECM hinting at another inverted trough passing to the south of NM, look for an uptick in storm coverage by the end of next week into next weekend. Daytime highs will be at or near average through the forecast area, trending below average where increased cloud coverage from storm activity is expected. Vent rates trend down as the upper high transitions back over NM mid-late week, with poor to fair across much of central NM. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for the following zones... NMZ508>515-517-526-527. &&
Hazardous weather outlook, Jul 22, 4:39 AM MDT, 14 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 439 AM MDT Sat Jul 22 2017 NMZ501>540-231200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 439 AM MDT Sat Jul 22 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Locally heavy rainfall amounts near two inches are possible today across the southwest and south central mountains, where localized flash flooding may develop. Small hail and wind gusts to near 50 mph are possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Locally heavy rainfall potential will increase and become more widespread late Sunday into Monday across central and western New Mexico. Localized flash flooding is possible. Small hail and wind gusts to near 50 mph are possible with the stronger storms through the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Local storm report, Jul 22, 6:43 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
07/22/2017 M58 MPH CURRY NM ASOS
KCVS ASOS.
&&
CORRECTED EVENT TIME
EVENT NUMBER ABQ1702113
TRMLocal storm report, Jul 22, 6:55 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
655 PM MDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 5 E TOLAR 34.44N 103.85W
07/22/2017 E60 MPH ROOSEVELT NM TRAINED SPOTTER
3 AND 1 2 INCH DIAMETER BRANCHES DOWN.
&&
EVENT NUMBER ABQ1702114
TRMSpecial weather statement, Jul 22, 6:56 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Albuquerque NM 656 PM MDT SAT JUL 22 2017 NMZ536>538-230130- Roosevelt County-Chaves County Plains-De Baca County- 656 PM MDT SAT JUL 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROOSEVELT... SOUTHEASTERN DE BACA AND NORTHEASTERN CHAVES COUNTIES UNTIL 730 PM MDT... At 656 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles northwest of Elida to 11 miles south of Fort Sumner. Movement was southwest at 20 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Heavy rain will also be possible with these storms. Locations impacted include... Kenna. These storms may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3367 10380 3413 10447 3441 10421 3404 10367 TIME...MOT...LOC 0056Z 026DEG 19KT 3403 10378 3431 10418 44
Local storm report, Jul 22, 6:58 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
658 PM MDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 5 E TOLAR 34.44N 103.85W
07/22/2017 E60 MPH ROOSEVELT NM TRAINED SPOTTER
3 AND ONE HALF INCH BRANCHES DOWN.
&&
EVENT NUMBER ABQ1702115
TRMLocal storm report, Jul 22, 7:05 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 5 E TOLAR 34.44N 103.85W
07/22/2017 E60 MPH ROOSEVELT NM TRAINED SPOTTER
3 AND ONE HALF INCH DIAMETER BRANCHES DOWN.
&&
CORRECTED REMARKS
EVENT NUMBER ABQ1702115
TRMSpecial weather statement, Jul 22, 7:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 721 PM MDT SAT JUL 22 2017 NMZ536-230145- Roosevelt County- 721 PM MDT SAT JUL 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY UNTIL 745 PM MDT... At 720 PM MDT, Doppler radar was tracking a strong thunderstorm near Dora, or 16 miles south of Portales, moving southwest at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm along with heavy rain. Locations impacted include... Elida, Dora, Pep and Rogers. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3407 10325 3390 10312 3372 10353 3396 10368 TIME...MOT...LOC 0120Z 064DEG 11KT 3394 10336
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:16 PM MDT | Special Weather Statement | ABQ | Roosevelt | 29 min |
| Jul 22, 6:18 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| Jul 22, 6:20 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 115 min |
| Jul 22, 6:30 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 22, 6:44 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Jul 22, 6:49 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 116 min |
| Jul 22, 6:53 PM MDT | Flash Flood Warning | ABQ | Socorro | 82 min |
| Jul 22, 6:56 PM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
| Jul 22, 7:28 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 22, 7:38 PM MDT | Special Weather Statement | ABQ | Socorro | 37 min |
| Jul 22, 7:42 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 93 min |
| Jul 22, 7:54 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 111 min |
| Jul 22, 8:18 PM MDT | Areal Flood Advisory | ABQ | Socorro | 87 min |
| Jul 22, 8:25 PM MDT | Areal Flood Advisory | ABQ | Socorro | 95 min |
| Jul 22, 8:37 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 53 min |
| Jul 22, 9:33 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 117 min |
| Jul 23, 12:38 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 112 min |
| Jul 23, 12:44 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 2 hr |
| Jul 23, 1:28 PM MDT | Special Weather Statement | ABQ | Harding | 17 min |
| Jul 23, 1:48 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 117 min |
| Jul 23, 2:00 PM MDT | Special Weather Statement | ABQ | Harding | 15 min |
| Jul 23, 2:30 PM MDT | Flash Flood Warning | ABQ | Lincoln | 90 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.